MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® VIAVALVE® SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO® VIAVALVE® SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326800
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is same and/or similar to a device approved for distribution in the u.S.
 
Event or Problem Description
It was reported that the packaging of a jelco® viavalve® safety iv catheter was white with no orange strip.No injury was reported.
 
Additional Manufacturer Narrative
Customer returned 2 (5 up strips) of jelco® viavalve® safety iv catheters missing the 14ga "orange color bar" for evaluation.Upon review of the two strips, they were confirmed to be (cavity #'s 1-5 and 6-0) represented one full machine cycle.In the packaging operation, 10 blister packages are produced simultaneously.The investigation did confirm that the product failed to meet the expected performance as a result of a manufacturing related issue.

Brand Name
JELCO® VIAVALVE® SAFETY IV CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7389935
Report Number3012307300-2018-00905
Device Sequence Number18881113
Product Code FOZ
UDI-Device Identifier10351688077851
UDI-Public10351688077851
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2019
Device Catalogue Number326800
Device Lot Number3417549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1